# SDR CA020619002

- Difficulty date: June 18, 2002
- Submitted: June 25, 2002
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 2,103 hours
- Engine: Lyc IO360L2A
- System (JASC): 3252 · Shimmy Damper
- Part: Shaft
- Part number: 05421011
- Condition: Sheared
- Location: Mlg Dampener
- Component: Shimmy Dampener, Cessna, 04425121
- Stage of operation: LD
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: O

## Discrepancy

(CAN) INVESTIGATION OF A SEVERE NOSEWHEEL SHIMMY REPORT REVEALED THAT THE SHIMMY DAMPENER SHAFT HAD SHEARED. BOTH HALVES OF THE ASSEMBLY REMAINED ATTACHED BUT THE UNIT COULD NO LONGER FUNCTION AS DESIGNED. THE FAULTY UNIT WAS REMOVED FROM SERVICE AND REPLACED WITH A SERVICEABLE UNIT. CAUSE OF DEFECT IS UNKNOWN AT THIS TIME.
